MAUDE Adverse Event Report: HOLLISTER INCORPORATED APOGEE IC; Catheter, Urethral

HOLLISTER INCORPORATED APOGEE IC; Catheter, Urethral
Model Number 10810
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an end user who uses the apogee intermittent catheter to irrigate his malone appendicostomy stoma, had the catheter migrate into his colon and required a colonoscopy to retrieve.It was reported that the end user inserted the catheter into the stoma and taped it to his skin.About two hours later, he went to flush saline through the catheter but found only the blue funnel present.It was reported that the catheter body migrated into the stoma during the two hours it was taped to his body.It was reported that despite numerous irrigations with the apogee intermittent catheter over the next several days, the catheter body would not come out rectally.It was reported that 5 days after this reported catheter migration, he had a colonoscopy performed rectally and the catheter was located and retrieved.It was reported that the end user felt fine after this procedure.
 
Additional Manufacturer Narrative
Representative samples from the same lot were tested in the plant and passed all testing.The dhr review was completed and no issues identified.The apogee intermittent catheters are intended to drain urine from the bladder.The use of this urethral catheter to irrigate a stoma is an indication not in the approved or cleared labeling for this product.Hollister is not aware of any other reports of use of the catheter for this application.No complaints have been received for the funnel separating from the catheter for this product over the last 3 years.

Brand Name
APOGEE IC
Common Device Name
Catheter, Urethral
Manufacturer (Section D)
HOLLISTER INCORPORATED
2000 hollister drive
libertyville. IL 60048
Manufacturer (Section G)
HOLLISTER INCORPORATED
plot no. 27, sector-v
hsiidc growth centre
bawal, haryana 12350 1
IN   123501
Manufacturer Contact
linda wisowaty
2000 hollister drive
libertyville. 60048
8479321271
MDR Report Key20651486
Report Number3008191244-2024-00002
Device Sequence Number6681876
Product Code GBM
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K992137
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/01/2025
Device Model Number10810
Device Catalogue Number10810
Device Lot Number2G256
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexMale